MAUDE Adverse Event Report: CODMAN SHURTLEFF INC. ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN SHURTLEFF INC. ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0925
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pro code: krd/hcg.The device was returned for analysis; however, the analysis has not yet been completed.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by a healthcare professional, when the surgeon advanced an orbit galaxy coil (640cf0925/ 17366792) into the unspecified microcatheter, the coil detached from the detach zone.A continuous flush had been maintained through the microcatheter, and the microcatheter did not appear damaged.The surgeon used another coil to successfully complete the procedure.There were no potential adverse events.No additional information could be obtained.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
See section f10 for additional device code since the product was returned with hypotube separation.Conclusion: as reported by a healthcare professional, when the surgeon advanced an orbit galaxy coil (640cf0925/ 17366792) into the unspecified microcatheter, the coil detached from the detach zone.A continuous flush had been maintained through the microcatheter, and the microcatheter did not appear damaged.The surgeon used another coil to successfully complete the procedure.There were no potential adverse events.No additional information could be obtained.It was reported that the device would be returned for analysis.A non-sterile orbit galaxy tdl cmplx fill coil 9x25 was received in inside of a plastic bag.The hypo tube was found broken.The introducer, part of the hypo tube and the hub were not returned for evaluation.Just part of the hypo tube, the support coil gripper and the embolic col were received for evaluation.The gripper and embolic coil were inspected under microscope; no damages were noted on the gripper while the embolic coil was found stretched as well as the edge of the broken section of the hypotube show evidence that appear that it was kinked before it was broken.The functional test could not be performed since the hypo tube was found broken.A review of the manufacturing documentation associated with this lot 17366792 presented no issues during the manufacturing process that can be related to the reported complaint.The premature detachment was not confirmed since the embolic coil was received attached to the gripper.The cause of the separated condition was apparently caused by applying excessive force on the device but it could not be conclusively determined; however, this defect could not be related to the manufacturing process and procedural factors appear to have contributed to have this damage.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process.Additionally inspections are in place that prevents this kind of failure from leaving the facility.Since there was no evidence of a manufacturing issue related to the event, no corrective actions will be taken at this time.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN SHURTLEFF INC.
325 paramount dr.
raynham MA
Manufacturer Contact
karen anigbo
circuito interior norte 1820
juarez chihuahua 32580
MX   32580
5088288374
MDR Report Key6600574
Report Number3008264254-2017-00050
Device Sequence Number11559162
Product Code HCG
UDI-Device Identifier10886704030409
UDI-Public(01)10886704030409(17)171031(10)17366792
Combination Product (Y/N)N
Initial Reporter CountryKN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2017
Device Catalogue Number640CF0925
Device Lot Number17366792
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2017
Supplement Date Received by Manufacturer04/12/2017
Initial Report FDA Received Date05/31/2017
Supplement Report FDA Received Date05/31/2017
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MICROCATHETER.
Patient SexUnknown